Hormone therapy and the application of estrogens into the human body has long been used to treat the symptoms of menopause. Such an artificial means of curbing the imbalance of hormones in women's body has long been seen to carry with it high risk of contracting serious diseases such as breast cancer. This is particularly evident in regards such estrogens as conjugated equine estrogen. The higher chance of contracting conditions such as breast cancer as a side effect of the addition of such estrogens to the body has meant that receiving such hormone therapy should be carefully considered by patients. In response to this, many have chosen to receive the smallest dosage of estrogens that are needed to still have some effect in treating the symptoms of menopause. Such a process is often discontinued after short period to reduce the risk of these side effects. This in itself carries with it its own risks however as the complications that are tied to discontinuing the use of estrogens has not been fully analyzed for its specific dangers.
Despite its obvious and well documented danger, such hormone therapy is extensively used due to its demonstrated positive effect on some the 34 symptoms of menopause. Hormone therapy is one of the best fighters of vasomotor and vaginal dryness and consultations with many women has cited the improvement of general well being as a result of hormone therapy. A recent study has been carried conducted in order to estrogen effects investigate the possible dangerous effects of discontinuing the treatment of estrogen in order to help with menopause symptoms. For the study women who had been undergoing hormone therapy or a placebo were surveyed 8 to 12 months after they had concluded such treatment. Studies showed that women were more likely to suffer menopause symptoms more acutely such as vasomotor after discontinuing hormone treatment. Such a result was rife in women who were suffering from such symptoms before such hormone therapy had been started. For women who had started hormone treatment in order to avoid disease and who had not suffered from vasomotor symptoms beforehand discontinuing does not cause such effects.
This clinical study has proven that the discontinuation of hormone therapy after beginning such a process can have a detrimental effect on a women's body. Due to the dangerous side effects of hormone treatment many decide to take such treatment in small doses over shorter period but testing has proven that such a method of treatment can also bring with it hazardous side effects.